Daniel Berend

Senior Academic

Dense (mod 1) dilated semigroups of algebraic numbers

Given a real algebraic number field K we consider the following possible properties of a multiplicative subsemigroup S of K*: (1) Sα is dense modulo 1 for every α ∋ K. (2) Sα is dense modulo 1 for every α ≠ 0. A full characterization of those semigroups satisfying each of these properties is obtained. In particular, it follows that a semigroup possessing one of these properties has a subsemigroup, generated by two elements, with the same property. Given a finitely generated semigroup, one can effectively decide whether or not it satisfies either one of the aforementioned properties. A p-adic analogue of the main result is studied as well.

Publication language English
Pages 246-256
Journal Journal of Number Theory
Volume 26
Issue number 3
Publication status Published - 01.01.1987

ASJC Scopus subject areas

Algebra and Number Theory